Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 8, NWS Corpus Christi, TX

August 8, 202110 counties in Texas

NWS Corpus Christi, TX issued this heat advisory at Aug 8, 2021, 3:19 AM CDT for 10 counties in Texas. It took effect at Aug 8, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2021, 3:19 AM CDT (08:19 UTC)
In effect from
Aug 8, 2021, 12:00 PM CDT
Expired
Aug 8, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS74 KCRP 080819
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
319 AM CDT Sun Aug 8 2021

TXZ230>233-241>246-342>344-346-090000-
/O.NEW.KCRP.HT.Y.0008.210808T1700Z-210809T0000Z/
McMullen-Live Oak-Bee-Goliad-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Coastal Refugio-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Goliad, Alice, Orange Grove,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
McFaddin, Woodsboro, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, and Austwell
319 AM CDT Sun Aug 8 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 111 expected.

* WHERE...Aransas, Bee, Goliad, Jim Wells, Kleberg, Live Oak,
  McMullen, Nueces, Refugio, and San Patricio Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CB
1 follow-up statement
001 
WWUS74 KCRP 081003 CCA
NPWCRP

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Corpus Christi TX
503 AM CDT Sun Aug 8 2021

TXZ230>233-241>246-342>344-346-090000-
/O.COR.KCRP.HT.Y.0008.210808T1700Z-210809T0000Z/
McMullen-Live Oak-Bee-Goliad-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Coastal Refugio-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Goliad, Alice, Orange Grove,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
McFaddin, Woodsboro, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, and Austwell
503 AM CDT Sun Aug 8 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 113 expected.

* WHERE...Aransas, Bee, Goliad, Jim Wells, Kleberg, Live Oak,
  McMullen, Nueces, Refugio, and San Patricio Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CB

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Aug 8, 12:55 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 8, 12:55 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1255 AM CDT Sun Aug 8 2021

.AVIATION...

/06Z TAFs/ Mainly VFR through the period. Will expect winds to
remain elevated through the night with a S-ly 25-30 KT LLJ
overhead which should limit any fog development. Winds are
expected to mix down around 14-15Z, with gusts of 25-30 KTs
possible through at least 00Z before slowly diminishing. A rogue
shower or two is possible during the morning hours, mainly
between CRP-VCT, but will be too isolated to mention in the TAFs.

&&

.PREV DISCUSSION... /Issued 608 PM CDT Sat Aug 7 2021/

AVIATION /00Z TAFs/...

VFR conditions are expected to prevail through the period. Gusty
southeasterly winds this evening will slowly relax over the next
several hours before restrengthening throughout the day tomorrow.
Winds look to be a bit stronger tomorrow afternoon with gusts
around 25-30 knots possible. As with the previous TAF cycle, opted
to leave out the mention of fog across the Coastal Plains.
Guidance is not picking up on any formation tonight despite drier
air working into the region. Dewpoint depressions look to remain
around 2-3 degrees with stronger winds than the previous few
nights. However, there is a chance we briefly flirt with MVFR
visibilities, mainly at ALI, but confidence is not high enough to
include at this time.

PREV DISCUSSION... /Issued 250 PM CDT Sat Aug 7 2021/

SHORT TERM (Tonight through Sunday Night)...

PWAT's from this mornings sounding 1.96" reflects a drier profile
aloft as upper level high pressure builds into S.TX. This will
continue to promote mostly clear skies today and tomorrow.
Meanwhile a low level high pressure over the Gulf Coast will lead
to tighter gradients, and an increased South to Southeasterly flow
tonight will advect low level moisture bumping up dewpoints
slightly for tomorrow.

The combination of clearer skies and low level moisture will
unfortunately result in conditions reminiscent of the dog days of
summer. Heat indices today have been flirting with Advisory
conditions at a few locations but expecting this to be short
lived. An SPS is out until 7PM this evening. Tomorrow looks more
likely that an Advisory will be needed as heat indices of 110+
will be more widespread. During these hot conditions, it is
advisable to limit outdoor exposure and stay hydrated.

LONG TERM (Monday through Saturday)...

The extended forecast features our typical summertime ridge building
over the southern CONUS, keeping hot and humid weather in the
forecast through the week. Afternoon heat index values between 105
and 109 will be common, with the potential for a few degrees higher
in some spots in the western brush country and the southern Coastal
Bend.

Toward the end of the week medium-range models begin to increase
moisture once again, and some flirt with some weak forcing
associated with a weak shortwave undercutting the ridge. Confidence
is still low with this feature, but warrants including isolated to
scattered showers over the middle Texas coast and Victoria
Crossroads late in the week. Areas further west should remain
completely dry through the extended period.

MARINE...

Moderate onshore flow will continue through the period. Mainly dry
conditions will persist through mid-week before rain chances
increase toward the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  93  79  94  78  /   0  10   0  10   0
Victoria          78  93  78  94  77  /   0  20  10  20   0
Laredo            78 101  78 101  76  /   0   0   0   0   0
Alice             77  97  77  97  74  /   0  10   0  10   0
Rockport          83  92  82  92  81  /  10  10   0  10   0
Cotulla           77 100  78  99  76  /   0   0   0   0   0
Kingsville        78  96  77  96  76  /   0  10   0   0   0
Navy Corpus       83  91  83  91  82  /  10  10   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Aug 7, 5:38 AM CDT, 21 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
538 AM CDT Sat Aug 7 2021

TXZ229>234-239>247-342>347-442-443-447-081045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
538 AM CDT Sat Aug 7 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat index values between 105 and 109 are expected for much of the
area today. A few locations could touch 110 briefly.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Maximum Heat Index values at least 105 to 109 degrees expected over
the weekend and into next week. Heat Advisory conditions are
possible Sunday through Wednesday across portions of South Texas as
Maximum Heat Index values may exceed 110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-081045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
538 AM CDT Sat Aug 7 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:27 PM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces17 hr

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.